Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 85, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 15, 2004, 7:57 PM EDT for Rowan County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 7:57 PM EDT (23:57 UTC)
- Expired
- Jun 15, 2004, 10:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 160001 FFWJKL KYC205-160200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 757 PM EDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... ROWAN COUNTY IN KENTUCKY. * UNTIL 1000 PM EDT. * AT 750 PM EDT...COUNTY DISPATCH REPORTED A FLASH FLOOD NEAR CLEARFIELD ALONG HIGHWAY 1167 NICHOLS BRANCH. THE STREAM WAS OUT OF ITS BANKS AND SURROUNDING A COUPLE OF HOMES. LIGHT TO MODERATE RAIN WILL CONTINUE FOR THE NEXT HOUR OR SO PROLONGING RUNOFF IN SOUTHERN ROWAN COUNTY. OTHER AREAS THAT MAY SEE FLASH FLOODING INCLUDE COGSWELL...PELFREY...CLEARFIELD AND HAM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS... ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. LAT...LON 3815 8360 3803 8344 3816 8323 3825 8333 $$ OUDEMAN
2 follow-up statements
000 WGUS73 KJKL 160105 FFSJKL KYC205-160200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 900 PM EDT TUE JUN 15 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR... ROWAN COUNTY * UNTIL 1000 PM EDT ALTHOUGH HEAVY RAIN HAS MOVED OUT OF THE COUNTY...FLOOD WATERS WILL TAKE ADDITIONAL TIME TO RECEDE. ROADS...FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS...AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING THE HARDEST HIT AREA REPORTED IS THE CLEARFIELD AREA. THEY HAVE HAD HOMES SURROUNDED BY WATER FROM NICHOLS BRANCH AND ALONG MCBRAYER ROAD. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. LAT...LON 3818 8364 3803 8345 3816 8320 3839 8346 $$ OUDEMAN
000 WGUS73 KJKL 160208 FFSJKL KYC205-160215- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1000 PM EDT TUE JUN 15 2004 ...THE FLASH FLOOD WARNING FOR ROWAN COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 1000 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE HEAVY RAIN HAS ENDED AND IS NO LONGER CAPABLE OF PRODUCING FLASH FLOODING. COUNTY OFFICIALS HAVE STATED THAT THE FLOOD WATER IN THE CLEARFIELD AREA HAS RECEDED AND NO LONGER POSED A THREAT...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. RUNOFF MAY STILL CAUSE NUISANCE FLOODING OF SMALL CREEKS AND STREAMS...LOW WATER CROSSINGS AND UNDERPASSES. ROADS...FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS...AND LOW LYING AREAS. STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. LAT...LON 3815 8356 3804 8338 3821 8316 3836 8341 $$ DUSTY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 11:55 PM EDT, 20 hours 2 minutes earlier.
Area forecast discussion, Jun 14, 11:55 PM EDT, 20 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1155 PM EDT MON JUN 14 2004 .DISCUSSION SHRA/TSRA HAVE ALL BUT EXITED THE SERN COUNTIES OF OUR CWFA. STORMS ALONG THE VA BORDER ARE NOT PRODUCING THE COPIOUS RAINS OF THE PAST AFTERNOON. WILL ISSUE A QUICK UPDATE TO REMOVE MIDNIGHT WORDING AND THE FLOOD WATCH AND ADD AREAS OF FOG. ALL MODEL GUIDANCE INDICATES CIG/VIS OF 100 AND 1/4 FOR MANY AREAS BUT ESPECIALLY IN OUR SWRN COUNTIES. WILL NEED TO EVALUATE GUIDANCE AS IT COMES IN BUT THE NGM INDICATING OVER 1.5 ADDITIONAL INCHES FOR JKL OVER THE NEXT 18 HR STARTING AROUND 15/12Z. MAY NEED TO REISSUE FFA FOR TUE AFTERNOON. THE AIRMASS WILL BE RELATIVELY UNCHANGED FROM TODAY AND WITH THE BOUNDARIES LAYING AROUND...SHOULD BE NUMEROUS FOCAL POINTS FOR RENEWED ACTIVITY AS SOON AS THE SUN HEATS THINGS UP. && .PREV DISCUSSIONS... 549 PM EDT MON JUN 14 2004 ISSUED A FLOOD WATCH UNTIL MIDNIGHT TONIGHT...WITH THUNDERSTORMS TRAINING ACROSS THE AREA. SHOWERS AND THUNDERSTORMS KICKED UP AROUND NOON TODAY ALONG A BOUNDARY IN SE KY AND CONTINUE TO MOVE SLOWLY TOWARDS THE NE. FOR THE NEAR TERM...CHALLENGING FORECAST FOR THE NEXT FEW DAYS WITH A FRONT DROPPING SOUTH AND REMAINING IN THE AREA...COMBINED WITH PLENTY OF GULF MOISTURE AND WARM TEMPS. MODELS ARE IN DECENT AGREEMENT ALOFT...WITH ZONAL FLOW TO THE NORTH...AND AN UPPER LEVEL RIDGE OVER THE SE U.S. THE ETA SPREADS A BROADER AREA OF PRECIP FURTHER NORTH THROUGH THURSDAY. LEANED CLOSER TO THE TIMING OF THE ETA...FOR THE NEXT FEW DAYS...AS THE FRONT DIPS SOUTH. LOOKS LIKE TRENDS ARE POINTING TOWARD A FRONT THAT WILL LIKELY BE NEARLY STALLED NEAR THE AREA FOR SEVERAL DAYS FROM THURSDAY INTO THE WEEKEND AS THERE WILL BE NO DYNAMIC FEATURE TO HELP PUSH THE SURFACE BOUNDARY UNTIL AT LEAST THE WEEKEND. THEREFORE CHANCE POPS HAVE BEEN INCLUDED FOR MUCH OF THE EXTENDED...GENERALLY FOLLOWING A DIURNAL TREND OF HIGHER POPS IN THE AFTERNOON AND LESS TOWARD EVENINGS. THERE ARE INDICATIONS THAT A COLD FRONT WILL FINALLY PUSH THROUGH BY SUNDAY NIGHT OR MONDAY...AN HAVE TAKEN POPS OUT ACCORDINGLY THERE. && 1151 AM EDT MON JUN 14 2004 CURRENT SAT PIC SHOWS SEVERAL BREAKS IN THE CLOUDS OVER THE CWA...THE BREAKS WILL ADD TO THE INSTABILITY. H5 SHORTWAVE ALONG WITH A JET MAX...COMBINED WITH SEVERAL OUTFLOW BOUNDARIES IN THE AREA SHOULD INITIATE THUNDERSTORM DEVELOPMENT THIS AFTERNOON. CURRENT FORECAST IS ON TRACK...ONLY MADE A FEW TWEAKS TO LOWER HIGHS FOR TODAY...RANGE FROM NO UPDATE PLANNED. && 455 AM EDT MON JUN 14 2004 SHRA/TS BEGAN DEVELOPING FROM SOUTH CENTRAL KY WEST ALONG THE KY/TN BORDER AROUND 06Z. BUSY UPPER AIR PATTERN WITH MULTIPLE FEATURES AFFECTING E KY WEATHER THE NEXT SEVERAL DAYS. FIRST WILL BE LAST REMAINING DEFINED SHORTWAVE BEFORE FAST ZONAL FLOW TAKES OVER AND SMOOTHES OUT THE WAVES TO WIGGLES. SECOND WILL BE THE GULF UPPER LOW TRANSPORTING MOISTURE AND CLOUD COVER NORTH AND EAST. A BUILDING RIDGE OFF THE SOUTHEAST COAST WILL SLOW FRONTAL PASSING. INCREASED POPS TODAY TO LIKELY BASED ON A NUMBER OF REASONS. FIRST RADAR TRENDS. ALSO H5 TROUGH AXIS/SHORTWAVE STILL UPSTREAM WITH EXITING JET SPEED MAX. PLENTY OF INSTABILITY TO GO AROUND AS WELL. HAVE TEMPS A LITTLE COOLER TOADY THAN YESTERDAY...EXPECTING MORE CLOUD COVER TODAY. COUPLE DIFFERENT VARIATIONS ON GULF LOW MOVEMENT BETWEEN GFS/ETA. THEREFORE DID NOT MAKE ANY CHANGES TO MID RANGE FORECAST. WHAT TRANSPIRES OUT OF GULF LOW INTERACTS WITH A FRONT IN THE NORTHERN STREAM MIDWEEK...KEEPING PRECIP CHANCES IN THE FORECAST THROUGH THE END OF THE WORK WEEK. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && DUSTY
Hazardous weather outlook, Jun 15, 6:55 AM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 655 AM EDT TUE JUN 15 2004 KYZ044-050>052-058>060-068-069-104-106>114-119-120-161100- BATH KY-BREATHITT KY-ELLIOTT KY-ESTILL KY-FLEMING KY-FLOYD KY- JACKSON KY-JOHNSON KY-KNOTT KY-LEE KY-MAGOFFIN KY-MARTIN KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PIKE KY-POWELL KY- ROCKCASTLE KY-ROWAN KY-WOLFE KY- 655 AM EDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS NORTH OF A LINE FROM SOMERSET TO HAZARD TO WHITESBURG. .DAY ONE...TODAY AND TONIGHT. THERE IS A POTENTIAL FOR THUNDERSTORMS BOTH TODAY AND TONIGHT. ISOLATED HEAVY RAINFALL WILL BE A POSSIBILITY DUE TO THE EXPECTED SLOW MOVEMENT OF THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A POTENTIAL FOR THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. A FEW OF THE STORMS COULD CONTAIN STRONG WINDS OR HAIL ON THURSDAY... ESPECIALLY NORTH INTERSTATE 64. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY HEAVY RAINFALL REPORTS TODAY. KYZ079-080-083>088-115>118-161100- BELL KY-CLAY KY-HARLAN KY-KNOX KY-LAUREL KY-LESLIE KY-LETCHER KY- MCCREARY KY-PERRY KY-PULASKI KY-WAYNE KY-WHITLEY KY- 655 AM EDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS SOUTH OF A LINE FROM SOMERSET TO HAZARD TO WHITESBURG. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY...AND POSSIBLY INTO TONIGHT. SOME OF THE STORMS ARE EXPECTED TO BRING HEAVY RAINFALL...POSING A THREAT OF FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A POTENTIAL FOR THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY HEAVY RAINFALL AMOUNTS OR REPORTS OF FLOODING. HAL
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.